MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 3/17 MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 3/17 MM; KNEE TIBIAL INSERT
Model Number 02.12.0317FL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09-december-2020: lot#: 154739: 60 items manufactured and released on 15-jan-2016.Expiration date: 02-jan-2021.No anomalies found related to the problem.To date, 17 items of the same lot have been already sold without any other similar reported event.Preliminary investigation performed by medacta r&d knee project manager: two months after revision surgery, in which a thicker tibial insert was implanted due to instability, during routine check the insert fixation screw was found loose in the knee joint.According to the x-rays provided, the screw is located in the posterior side of the knee joint, in a not bearing region.The images provided suggest that the screw is probably broken, more consideration can be done only if the screw would be removed.Although the torque limiter screwdriver has been reported to be used at the time of the revision surgery, the post-op x-rays show that the screw was not well-sited as expected.The reason of the failure may be the improper tightening of the screw, but other unknown conditions may also play a role.No consequence should be expected for the absence of the screw in the future life of the insert.Clinical evaluation performed by medacta medical affairs director: few weeks after insert revision surgery due to instability, the insert fixation screw got loose in the joint.It's probably not the whole screw, because it looks broken.According to the image provided, the screw is in a non bearing region, however, removal is strongly recommended.No consequence should be expected for the absence of the screw in the future life of the implant.In case of no, or minimal damage to the articular surface, little, or no further consequence should be expected from this event.
 
Event or Problem Description
During a follow-up visit, it was discovered that the inlay locking screw is unscrewed, and free into the joint.After a more specific analysis, the screw results to be broken.There is no plan to revise the patient, at the moment, nor to remove the part of the screw.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 3/17 MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11036712
Report Number3005180920-2020-00941
Device Sequence Number11089632
Product Code JWH
UDI-Device Identifier07630030826450
UDI-Public07630030826450
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Model Number02.12.0317FL
Device Catalogue Number02.12.0317FL
Device Lot Number154739
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2020
Initial Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight75